Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Dr. Moser glad your still out there!
    avatar
    Den1763 posted:
    Dear Dr. Moser,
    Denny here again, been awhile but still working on the Eustachian Tube Dysfunction. Am now seeing a TRT Audiologist for 3 visits who comes recommended as 1 of 5 clinicians in the country per reliable sources.
    The basis for the training appears relief the tinnitus by ignoring it and instead focus on improving daily functions without ears plus, going to places where my ear will adjust to sound. Hmm.. not sure I can see where
    all this is going but will stay with it couple more trips, which are not cheap and long stressful drives. I have mentioned the Autophony problem and get not much of a response, only… you need hearing aids first? Any news on Patulous Eustachian Tube cure? I see some treatments have come and gone. I have also found some data on Tinnitus in relation to the benzodiazepine I had taken one of these drugs for a while during and after the start up of the ear problem.

    Take care,
    Denny
    Reply
     
    avatar
    Rod Moser, PA, PhD responded:
    Has your ENT tried the estogen nasal spray for PET? I know this sounds strange -- especially in a man -- but there is some literature to show that this can help (sometimes). Your ENT will have to have this compound made by a pharmacist....it is not on the shelf.

    Tinnitus on the other hand is not that easy to manage in anyone regardless of the cause (if found). As you may know, I have tinnitus, too, and do my own sort of less-expensive TRT. I just ignore it and go on with my life. Valium and Xanax -- the brand names of yoru benzodiazepines -- are used for tinnitus management, but mostly at night or the evening before bed when tinnitus typically is noticed more. There is nothing wrong with trying it.
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    I have tried the Estrogen. Maybe I was taking it wrong.
    Compound: TRI-EST (33.3% ESTRADIOL, 33.3% ESTRONE)
    100MG/30ML NASAL SPRY.
    2 spays in each nostril 3 times a day. Should I be laying down? And also the Pet appears only in right ear. So just right nostril?

    Thanks,
    Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    I have to say that my personal experience of using this in patients is very limited, but for those that have used it about 3/4 seem to improve....in a few months. Whether this response is anecdotal or true clinical improvement may be questioned, but improvement is improvement in my opinion. I don't think you need to do this lying down, but I would suggest doing both nostrils....not just the right one.

    Here is a nice Medscape article for you that describes some other approaches.

    http://emedicine.medscape.com/article/858909-treatment
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    Thank you, for the link. Saw my Dr. of Otolaryngology
    today and he is still not convinced that it is pET rather
    suggests it is a "hypersensitive inner ear". He still wants me to use the estrogen for a month and see.
    I'll catch up with you again soon.
    Thank you again,
    Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    I hope it is not the inner ear....if you thought PET was hard to treat, inner ear issues are worse. Of course, maybe your body will just heal itself and we will never know what really caused those symptoms. I hope the spray helps....
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    Dr. Moser
    While going through all this I forgot to mention the fact that the ringing and hearing my voice etc. has given me anxiety attacks which I have been taking
    Gabapentin 100MG up 3 a day for. Also I explained to my AMD Dr. I was having hallucinations recently and she said you may have "Charles Bonnet Syndrome".
    http://www.retinalphysician.com/article.aspx?article=100737
    What up with all this stuff? Are they all related, to some internal head thing?
    Take care,
    Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    I have never heard of this unusual Charles Bonnet Syndrome --- this is definitely a new one for me, but then again, this area is not a part of my clinical practice.

    I can't imagine that this has anything to do with your tinnitus.
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    The estrogen now starting the 3rd week seems to make the ringing lees bothersome. However, the days I am in a tin can all day are not. I saw my PCP last week and he wants me to see a Neurologist about the CBS as he has a patient with this. And your right this has nothing to do with tinnitus.

    Thanks,
    Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    Thanks for the update, Denny....
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    .
    Estrogen wk 3 The loud ringing has stopped as I know it. I hear a whooshing sound in the right ear not loud though. Sea Shell sound. Sounds are still distinctly loud dishes in sink, truck, the same old stuff but it doesn't start my ear ringing. The noise has quieted down almost enough to test not using my RS120 head set for TV.
    It does annoy me still as the day progresses, over tired I bet. So this is the tinnitus going away?
    But the Eustachian Tube problem still exists?
    Let me know your feelings I have a call into the Audiologist.

    Take Care,
    Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    I am sorry it has taken me a day or so to reply but I have posted a response TWICE, and it doesn't seem to show up! Don't ask me why....I just work here.

    Any improvement should be view positively when it comes to your array of symptoms. Your sea shell sound could still be a variation of tinnitus, but it does appear that you are improving in this area. As far as your Eustachian tube issues are concerned, I really don't know if this is an indication of improvement...I just do not have enough information to make that call.
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    Have been taking the estrogen spray for a month per Dr. with no sustained difference. The loud ringing went away for awhile but the other sharp loud sounds did not and the talking is still a big issue. . I suspect it was a long shot anyway it was my suggestion to him. What about ? Oral administration of saturated solution of potassium iodide (10 gtt in glass of fruit juice tid) has been used to induce swelling of the Eustachian tube opening. Have you heard of this? Thanks Denny
     
    avatar
    Rod Moser, PA, PhD replied to Den1763's response:
    Old treatment....I have not used potassium iodide for this reason, but I have used it in the past. You may not like the black teeth it creates.

    Is your Dr. willing to try it?

    I am sorry that the estrogen spray didn't work, but maybe you are a more sensitive and emotional man now.
     
    avatar
    Den1763 replied to Rod Moser, PA, PhD's response:
    Dr. I have to run this by you in regard to the loud ringing still bothering me most of my waking hours.
    Clonazepam Objective: To assess the effect of Ginkgo biloba and Clonazepam, a 3B3-aminobutyric acid (GABA)-receptor agonist, upon tinnitus. Comparing before and after each drug, Clonazepam significantly improved tinnitus loudness (74% of subjects), duration (63%), annoyance (79%), and tinnitus handicap inventory score (61%), whereas the G biloba showed no significant differences on any of these measure. Conclusion - Clonazepam is effective in treating tinnitus; G biloba is ineffective. PubMD
    I did not have a chance to get a Ok from my Dr. yet as he isn't calling me back anymore? Also let me mention:
    Nasal medication containing diluted hydrochloric acid, chlorobutanol, and benzyl alcohol has been demonstrated to be effective in some patients for either Tinnitus or pET
    not sure which applies.
    Thank you,
    Denny


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.